Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 119, NWS Blacksburg, VA

June 23, 2016Campbell County, Charlotte County, Halifax County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 23, 2016, 4:30 PM EDT for Campbell County, Charlotte County, Halifax County, Virginia. It was in force for 45 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2016, 4:30 PM EDT (20:30 UTC)
Expired
Jun 23, 2016, 5:15 PM EDT
In force
45 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Campbell County, VA, Charlotte County, VA, Halifax County, VA

The radar

The Roanoke radar (KFCX), 123 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 4:30 PM EDTTSTM WND DMG6 W Rustburg, VATREE DOWN CHARLES ROAD
Jun 23, 4:30 PM EDTTSTM WND DMG6 W Rustburg, VATREE DOWN CLARKES ROAD
Jun 23, 4:32 PM EDTHAIL 1.5Rustburg, VA
Jun 23, 4:34 PM EDTHAIL 12 Se Rustburg, VATHUNDERSTORM PRODUCED HAIL THE SIZE OF QUARTERS NEAR RUSTBURG.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 3:52 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1051 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1051 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
1.1
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted.

765 
WUUS51 KRNK 232030
SVRRNK
VAC031-037-083-232115-
/O.NEW.KRNK.SV.W.0119.160623T2030Z-160623T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
430 PM EDT THU JUN 23 2016

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHARLOTTE COUNTY IN VIRGINIA...
  CAMPBELL COUNTY IN VIRGINIA...
  NORTH CENTRAL HALIFAX COUNTY IN VIRGINIA...

* UNTIL 515 PM EDT

* AT 430 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RUSTBURG...
  MOVING SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BROOKNEAL...
  CHARLOTTE COURT HOUSE...
  PHENIX...
  RED HOUSE...
  AND RUSTBURG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3689 7885 3724 7925 3738 7911 3727 7892
      3724 7892 3725 7889 3723 7885 3721 7885
      3721 7882 3708 7861
TIME...MOT...LOC 2030Z 309DEG 29KT 3726 7911 

HAIL...1.25IN
WIND...60MPH
 
$$

DS
2 follow-up statements
367 
WWUS51 KRNK 232054
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
454 PM EDT THU JUN 23 2016

VAC031-037-083-232115-
/O.CON.KRNK.SV.W.0119.000000T0000Z-160623T2115Z/
CHARLOTTE VA-CAMPBELL VA-HALIFAX VA-
454 PM EDT THU JUN 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHWESTERN CHARLOTTE...CAMPBELL AND NORTH CENTRAL HALIFAX
COUNTIES...

AT 454 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MIKE...MOVING
SOUTHEAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
BROOKNEAL...
CHARLOTTE COURT HOUSE...
PHENIX...
RED HOUSE...
AND RUSTBURG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3689 7885 3724 7925 3738 7911 3727 7892
      3724 7892 3725 7889 3723 7885 3721 7885
      3721 7882 3708 7861
TIME...MOT...LOC 2054Z 308DEG 32KT 3718 7896 

HAIL...1.75IN
WIND...70MPH
 
$$

DS
344 
WWUS51 KRNK 232114
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
514 PM EDT THU JUN 23 2016

VAC031-037-083-232123-
/O.EXP.KRNK.SV.W.0119.000000T0000Z-160623T2115Z/
CHARLOTTE VA-CAMPBELL VA-HALIFAX VA-
514 PM EDT THU JUN 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN
CHARLOTTE...CAMPBELL AND NORTH CENTRAL HALIFAX COUNTIES WILL EXPIRE
AT 515 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
VIRGINIA.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

BE ADVISED THAT...WHILE THIS WARNING HAS ENDED...A SEVERE
THUNDERSTORM WARNING IS IN EFFECT FOR SOUTHEASTERN CAMPBELL COUNTY
UNTIL 615 PM EDT.

LAT...LON 3689 7885 3724 7925 3738 7911 3727 7892
      3724 7892 3725 7889 3723 7885 3721 7885
      3721 7882 3708 7861
TIME...MOT...LOC 2111Z 309DEG 29KT 3718 7896 

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:35 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 23, 2:35 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
235 PM EDT THU JUN 23 2016

.SYNOPSIS...
Low pressure will move east out of the Ohio Valley this
evening, and then push off the mid-Atlantic coast tonight,
allowing a trailing cold front to drop south into the region on
Friday. Scattered to numerous showers and thunderstorms will
impact much of the region into tonight as this system moves
through the area. The front slides to the south of the area Friday
night allowing drier high pressure to slowly build in from the
north this weekend.
&&

.NEAR TERM /THROUGH FRIDAY/...
As of 200 PM EDT Thursday...

Bands of deep convection continue across the north, one associatedwith
the residual outflow from the earlier MCS, and another farther
north along the actual surface front. Short term guidance
continues to struggle on future placement of stronger storms with
some feeding ongoing coverage southeast across the Blue Ridge,
with added development over the south/west where current CAPE
values have zoomed up to above 2000 J/KG per heating. Others tend
to work new development down the western mountains and then unzip
east over the south into the instability gradient. For now think a
blend in order with current coverage likely heading east/southeast
with some of this coverage gradually filling in farther south as
more heating is realized. Thus plan to shift higher
likely/categorical pops farther south into the early evening
before loss of heating causes coverage to fade. Given
unidirectional flow and stronger winds aloft good potential for
added training and clusters of multicellular damaging wind
producing storms through early evening. Therefore planning to keep
the earlier expanded flood watch going and not go further east for
now pending trends. Lows still warm/muggy in the 60s to lower 70s.

Uncertainty exists in the location of the surface boundary on Friday
with potential affects from organized convection through this
evening and debris clouds early Friday. Models have again slowed up
the southward progress of the boundary given only weak surface
ridging to the north and weak low pressure along the front. This
along with continued westerly flow should allow any residual clouds
to erode by midday resulting in a quick uptick in instability espcly
southern/eastern sections in the afternoon. Latest SPC Day2 has
beefed up much of the region to slight risks pending trends with the
above scenario. Otherwise bumping up pops to high chance/low likelys
espcly Blue Ridge east where the better severe threat may exist.
Highs likely a bit warmer without much morning convection so
thinking mostly 80s, to around 90 Piedmont.
&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
As of 150 PM EDT Thursday...

Surface front should finally slide south of the region Friday night
into Saturday allowing a gradual infiltration of drier air in the
wake of weak low pressure to the southeast. Will keep in some low
pops for evening coverage given lingering instability and low level
moisture along the Blue Ridge, followed by clearing overnight. Weak
high pressure will build in with weak low level wedging under high
heights aloft on Saturday. However still appears just enough
weakness and residual moisture to pop isolated afternoon showers
mountains otherwise partly cloudy.

Drier air may enhance a bit by Sunday as the surface high noses in
from offshore while the low level flow deepens a bit from the
northeast. This will also result in weak return flow taking shape
over the far west where some low pops likely needed otherwise
keeping it dry with more sun possible.

Highs mostly in the 80s with little change in airmass in the wake of
the weak front.
&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
As of 1230 PM EDT Thursday...

Repeat scenario of the upper pattern seen in the past few weeks will
return by next week as a large 5h low slides east over the western
ridge and helps dig out another eastern trough. This should propel a
couple associated surface cold fronts through the region with the first
Monday, and another later Tuesday when somewhat drier/cooler air looks
to advect in. Ahead of these boundaries will see moisture quickly
return Sunday night and moreso on Monday when models show decent higher
pwats and subsequent more widespread showers/storms. Thus including
high chance to likely pops Monday. Deeper pwats may start to exit
Monday night into Tuesday but still enough residual low level moisture
to support widely scattered showers into Tuesday before the secondary
front crosses. Drier air follows the front Tuesday night into Wednesday
as weak high pressure builds in ahead of yet another impulse rounding
the base of the upper trough Wednesday night into Thursday. This may
drive a weak area of low pressure east along the residual front
resulting in another round of showers by day7. Temps look to stay near
seasonal norms for most of the period except perhaps a bit cooler by
the end of the week with more clouds/showers around.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
As of 1245 PM EDT Thursday...

VFR has returned to most locations outside of the Greenbrier
valley where training cells continue to result in MVFR to IFR in
heavier showers and storms. Expect this trend to continue to with
poor flying conditions around KLWB to KHSP and perhaps out to just
west of KLYH over the next few hours.

Provided added heating which has been slow to occur in the wake of
the early morning storm complex, expecting the redevelopment of at
least scattered shra/tsra this afternoon and evening across the
region. However exactly where and how widespread any added
coverage will be elsewhere remains uncertain, so keeping mostly a
vicinity mention for shra/tsra going with tempo groups where
closer to the current convective axis across the north. Should
finally see the front to the north dip south and gradually shove
deeper convection into southern areas by early this evening and
out of the area after midnight. Therefore cutting back to mostly
VFR cigs and without any convective mention overnight with areas
of dense fog possible espcly in the valleys where MVFR to LIFR
could occur.

Should be just north of the front on Friday although moisture will
be slow to completely exit espcly in the low levels that could
again fuel a few bands of shra/tsra in the afternoon. Otherwise
looking at becoming VFR most sections by mid/late morning once low
clouds/fog erode.

Extended discussion...

High pressure will try to build from the northeast on Saturday,
but there should be enough instability over the mountains for
isolated afternoon showers and thunderstorms during the weekend.
Coverage of these storms should increase by Monday before becoming
more isolated on Tuesday with the passage of another cold front.
Overall, expect periods of IFR/MVFR within the showers and
thunderstorms and also during potential early morning fog due to
increasing moisture at the ground.
&&

.HYDROLOGY...
Flash flood watch now in effect into early this evening with the
inclusion of Rockbridge, Botetourt and Amherst counties. Added
storm complexes along with training bands could lead to more
widespread flash flooding given very low flash flood guidance
attm, and possible added 1 to 3 inches of rain in spots. Heavy
rainfall also possible south of the watch area but thinking only
isolated flooding at this point given somewhat less rainfall in
these areas of late.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until 8 PM EDT this evening for VAZ007-019-
     020-023-024-035.
NC...None.
WV...Flash Flood Watch until 8 PM EDT this evening for WVZ042>044-
     507-508.

&&

SYNOPSIS...JH/WERT
NEAR TERM...JH
SHORT TERM...JH
LONG TERM...JH
AVIATION...JH/MBS/WERT
HYDROLOGY...JH
Hazardous weather outlook, Jun 23, 3:56 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
356 PM EDT THU JUN 23 2016

VAZ007-019-020-023-024-035-WVZ042>044-507-508-242000-
TAZEWELL-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-AMHERST-MERCER-
SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
356 PM EDT THU JUN 23 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 291 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS MAY APPROACH SEVERE LIMITS AGAIN FRIDAY
AFTERNOON WITH STRONG WINDS AND SOME HAIL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ002>006-VAZ009>018-022-032>034-043>046-058-059-242000-
ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ROANOKE-PATRICK-
FRANKLIN-BEDFORD-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-HALIFAX-
CHARLOTTE-
356 PM EDT THU JUN 23 2016

...SEVERE THUNDERSTORM WATCH 291 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

LOCALLY HEAVY RAIN IS ALSO POSSIBLE...WHICH MAY RESULT IN
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS COULD OCCUR AGAIN
FRIDAY AFTERNOON WITH DAMAGING WINDS AND LARGE HAIL THE MAIN
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ001-018>020-VAZ047-242000-
ASHE-WATAUGA-WILKES-YADKIN-BUCKINGHAM-
356 PM EDT THU JUN 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ADDED COMPLEXES OR BANDS OF THUNDERSTORMS ARE EXPECTED TO MOVE
INTO OR REDEVELOP OVER THE AREA INTO EARLY THIS EVENING. SOME OF
THE STRONGER STORMS...MAY BECOME SEVERE. THE MAIN SEVERE WEATHER
THREAT WILL BE FROM STRONG DAMAGING WINDS. LOCALLY HEAVY RAIN IS
ALSO POSSIBLE...WHICH MAY RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS COULD OCCUR AGAIN
FRIDAY AFTERNOON WITH DAMAGING WINDS AND LARGE HAIL THE MAIN
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 23, 4:20 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
420 PM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FLASH FLOOD      5 SSE COVINGTON CITY    37.72N 79.96W
06/23/2016                   ALLEGHANY          VA   PUBLIC

            PUBLIC REPORTS WATER RUNOFF ON CRAIG CREEK ROAD CLOSING
            THE ROAD IN SEVERAL LOCATIONS.

&&

JMORROW
Local storm report, Jun 23, 4:21 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             FOREST                  37.37N 79.28W
06/23/2016  M1.50 INCH       BEDFORD            VA   PUBLIC

            PUBLIC REPORTS PING PONG SIZE HAIL IN FOREST VIRGINIA.

&&

JMORROW
Local storm report, Jun 23, 4:24 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
424 PM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             4 ESE FOREST            37.36N 79.22W
06/23/2016  M1.00 INCH       CITY OF LYNCHBURG  VA   PUBLIC

            PUBLIC REPORTS QUARTER SIZE HAIL NEAR FOREST VIRGINIA.

&&

JMORROW
Local storm report, Jun 23, 4:25 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
425 PM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             2 NE UNION              37.60N 80.51W
06/23/2016  M1.00 INCH       MONROE             WV   PUBLIC

            PUBLIC REPORTS QUARTER SIZE HAIL NEAR UNION WEST
            VIRGINIA.

&&

JMORROW
Special weather statement, Jun 23, 4:27 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
427 PM EDT THU JUN 23 2016

WVZ508-232045-
WESTERN GREENBRIER-
427 PM EDT THU JUN 23 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL GREENBRIER
COUNTY...

AT 427 PM EDT...A STRONG THUNDERSTORM WAS NEAR CAMDEN-ON-GAULEY...
MOVING SOUTHEAST AT 55 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER RURAL AREAS OF
WESTERN GREENBRIER COUNTY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3822 8036 3809 8036 3808 8037 3819 8054
      3827 8044
TIME...MOT...LOC 2027Z 303DEG 49KT 3831 8057

DS
Special weather statement, Jun 23, 4:28 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
428 PM EDT THU JUN 23 2016

VAZ020-232100-
BATH-
428 PM EDT THU JUN 23 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BATH COUNTY...

AT 428 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHWEST OF
MOUNTAIN GROVE...MOVING SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOT SPRINGS...
WARM SPRINGS...
MOUNTAIN GROVE...
BURNSVILLE...
AND INGALLS FIELD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3822 7971 3821 7962 3818 7952 3792 7980
      3806 7997 3810 7993 3811 7994 3813 7995
      3815 7992 3818 7992 3819 7990 3820 7989
      3825 7983 3826 7980
TIME...MOT...LOC 2028Z 309DEG 29KT 3819 7994

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 4:50 AM EDTSpecial Weather StatementRNKAmherst40 min
Jun 23, 5:24 AM EDTSpecial Weather StatementRNKBuckingham66 min
Jun 23, 5:29 AM EDTSevere Thunderstorm WarningRNKBuckingham46 min
Jun 23, 6:39 AM EDTSpecial Weather StatementRNKAlleghany, Bath, Botetourt, Craig, Rockbridge, City of Buena Vista and 2 more81 min
Jun 23, 8:33 AM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Craig, City of Covington57 min
Jun 23, 8:43 AM EDTSpecial Weather StatementRNKGiles47 min
Jun 23, 8:50 AM EDTSevere Thunderstorm WarningRNKBotetourt, Roanoke, Rockbridge, City of Buena Vista, City of Lexington, City of Roanoke and 1 more40 min
Jun 23, 8:57 AM EDTSevere Thunderstorm WarningRNKGiles, Montgomery, Roanoke, City of Radford48 min
Jun 23, 8:58 AM EDTFlash Flood WarningRNKBland, Giles6 hr
Jun 23, 9:16 AM EDTSpecial Weather StatementRNKBedford, Campbell, Franklin59 min
Jun 23, 9:26 AM EDTSpecial Weather StatementRNKFloyd49 min
Jun 23, 9:54 AM EDTSpecial Weather StatementRNKCharlotte, Halifax, Pittsylvania, City of Danville66 min
Jun 23, 1:18 PM EDTFlash Flood WarningRNKAlleghany, Bath, City of Covington10 hr
Jun 23, 1:22 PM EDTSpecial Weather StatementRNKAlleghany, Botetourt, City of Covington23 min
Jun 23, 1:36 PM EDTSevere Thunderstorm WarningRNKAlleghany, Amherst, Bath, Bedford, Botetourt, Craig and 4 more54 min
Jun 23, 2:31 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Botetourt, Campbell, City of Lynchburg59 min
Jun 23, 2:33 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington27 min
Jun 23, 3:02 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington28 min
Jun 23, 3:21 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax54 min
Jun 23, 3:30 PM EDTFlash Flood WarningRNKBotetourt6 hr
Jun 23, 3:43 PM EDTSevere Thunderstorm WarningRNKAppomattox, Bedford, Botetourt, Campbell, Rockbridge, City of Lynchburg47 min
Jun 23, 4:14 PM EDTSevere Thunderstorm WarningRNKBotetourt, Craig, Roanoke39 min
Jun 23, 4:28 PM EDTSpecial Weather StatementRNKBath32 min
Jun 23, 5:00 PM EDTSpecial Weather StatementRNKCity of Lynchburg30 min
Jun 23, 5:01 PM EDTSpecial Weather StatementRNKRockbridge29 min
Jun 23, 5:11 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte52 min
Jun 23, 5:25 PM EDTSpecial Weather StatementRNKAlleghany35 min
Jun 23, 5:27 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax, Pittsylvania48 min
Jun 23, 5:34 PM EDTFlash Flood WarningRNKRockbridge, City of Buena Vista, City of Lexington6 hr
Jun 23, 5:40 PM EDTSpecial Weather StatementRNKBedford35 min
Jun 23, 5:46 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax44 min
Jun 23, 5:58 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, City of Lynchburg62 min
Jun 23, 6:01 PM EDTSpecial Weather StatementRNKBotetourt, Craig, City of Salem29 min
Jun 23, 6:09 PM EDTRiver Flood WarningRNKAlleghany, City of Covington28 hr
Jun 23, 6:16 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania59 min
Jun 23, 6:36 PM EDTFlash Flood WarningRNKCampbell, Charlotte, City of Lynchburg6 hr
Jun 23, 6:50 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax, Pittsylvania55 min
Jun 23, 6:52 PM EDTSevere Thunderstorm WarningRNKGiles38 min
Jun 23, 7:00 PM EDTTornado WarningRNKHalifax16 min
Jun 23, 7:17 PM EDTSevere Thunderstorm WarningRNKHalifax18 min
Jun 23, 7:20 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania57 min
Jun 23, 7:24 PM EDTRiver Flood WarningRNKBotetourt27 hr
Jun 23, 7:24 PM EDTRiver Flood WarningRNKBotetourt31 hr
Jun 23, 7:30 PM EDTSevere Thunderstorm WarningRNKCraig, Giles, Montgomery, Pulaski, Roanoke, City of Radford45 min
Jun 23, 7:33 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Tazewell42 min
Jun 23, 7:48 PM EDTSevere Thunderstorm WarningRNKHalifax42 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.